Alert archive / New York / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 59, NWS Albany, NY
NWS Albany, NY issued this severe thunderstorm warning at Jun 19, 2007, 4:55 PM EDT for Fulton County, Montgomery County, New York. It was in force for 65 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 19, 2007, 4:55 PM EDT (20:55 UTC)
- Expired
- Jun 19, 2007, 6:00 PM EDT
- In force
- 65 min
- Issued by
- NWS Albany, NY
- Area
- Counties, with a storm outline in the text
Counties Fulton County, NY, Montgomery County, NY
The radar
The Albany radar (KENX), 58 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 19, 5:00 PM EDT | TSTM WND DMG | Johnstown, NY | TREES AND WIRES DOWN. |
| Jun 19, 5:03 PM EDT | HAIL 1 | Johnstown, NY | |
| Jun 19, 5:03 PM EDT | HAIL 2 | Ephratah, NY | MEASURED 2.30 INCHES |
| Jun 19, 5:05 PM EDT | HAIL 1.75 | 4 Wsw Johnstown, NY | |
| Jun 19, 5:15 PM EDT | HAIL 1 | Johnstown, NY | ON SR 30A. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 19, 3:23 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.9 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -293 J/kg
- Mixed-layer LCL
- 978 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KALY 192055 SVRALY NYC035-057-192200- /O.NEW.KALY.SV.W.0059.070619T2055Z-070619T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBANY NY 455 PM EDT TUE JUN 19 2007 THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MONTGOMERY COUNTY IN EASTERN NEW YORK... FULTON COUNTY IN EASTERN NEW YORK... * UNTIL 600 PM EDT * AT 454 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR EPHRATAH...OR ABOUT 6 MILES NORTHWEST OF JOHNSTOWN... AND MOVING SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... JOHNSTOWN...FONDA AND GLOVERSVILLE BY 510 PM EDT... TRIBES HILL BY 520 PM EDT... FORT JOHNSON AND 7 MILES SOUTHWEST OF BROADALBIN BY 525 PM EDT... AMSTERDAM BY 530 PM EDT... HAGAMAN BY 535 PM EDT... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4317 7454 4301 7465 4283 7424 4303 7407 $$ SNYDER/VILLANI
1 follow-up statement
000 WWUS51 KALY 192115 SVSALY SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 515 PM EDT TUE JUN 19 2007 NYC035-057-192200- /O.CON.KALY.SV.W.0059.000000T0000Z-070619T2200Z/ MONTGOMERY NY-FULTON NY- 515 PM EDT TUE JUN 19 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT FOR FULTON AND NORTHEASTERN MONTGOMERY COUNTIES... AT 511 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM RED BUNCH CORNERS TO WEST PERTH TO FONDA TO 10 MILES SOUTHWEST OF GLEN...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF GLOVERSVILLE TO GLOVERSVILLE TO FONDA TO 7 MILES NORTHEAST OF COBLESKILL...MOVING EAST AT 20 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... PERTH...HILL CORNERS...CHURCH CORNERS AND BEATTY CORNERS BY 520 PM EDT... STAIRS CORNERS...HONEYWELL CORNERS AND TRIBES HILL BY 525 PM EDT... YOUNG CORNERS...WEST GALWAY AND WALLINS CORNERS BY 530 PM EDT... LAT...LON 4317 7454 4301 7465 4283 7424 4303 7407 $$ SNYDER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 19, 3:35 PM EDT, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 19, 3:35 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 335 PM EDT TUE JUN 19 2007 .SYNOPSIS... A VERY WARM AND HUMID SOUTHWEST FLOW OF AIR WILL CONTINUE INTO TONIGHT. A COLD FRONT WILL CROSS THE REGION LATER TONIGHT. THERE WILL BE SHOWERS AND THUNDERSTORMS AHEAD OF AND ALONG THE FRONT. BEHIND THE COLD FRONT...A COOLER AND LESS HUMID AIRMASS WILL RETURN TO THE REGION BY WEDNESDAY AFTERNOON. ANOTHER DISTURBANCE WILL APPROACH THURSDAY AND BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS. && .NEAR TERM /UNTIL 2AM WEDNESDAY MORNING/... CONVECTION FIRING UP ALONG A PRE-FRONTAL TROUGH THAT EXTENDS FROM NORHTERN HAMILTON COUNTY TO NEAR BINGHAMTON. CELLS ARE MOVING NORTHEAST ALONG THIS BOUNDARY...SO EASTWARD PROGRESSION WILL BE SLOW. EXPECT THIS LINE WILL EXTEND FROM THE LAKE GEORGE AREA TO THE CATSKILLS BY 6-7 PM. FROM PREVIOUS DISCUSSION...CONCERNING CONVECTION THAT WILL FORM NEAR THE COLD FRONT. WE FORESEE A LINE OF CONVECTION FORMING AHEAD OF THE COLD FRONT AND ITS ASSOCIATED UPPER LEVEL TROUGH ENCROACHING THE REGION 00Z-06Z. THE MAIN SEVERE THREAT WILL BE DAMAGING WINDS. HEAVY RAIN CONTINUES TO BE A SUBSTANTIAL THREAT WITH PWATS IN THE 1.5-1.75 RANGE WHICH IS 150-175% ABOVE NORMAL. THE WRF CREATES A CONVECTIVE DELUGE FOR THE LAKE GEORGE REGION WITH 5+ INCHES OF RAINFALL 00Z-12Z. THE GFS IS MUCH MORE CONSERVATIVE WITH A GENERAL 0.5-1.5 OF RAINFALL. OVERALL...SOME 2+ AMOUNTS POSSIBLE. THE 06Z MREFS SHOW PWATS DEPICT PWAT ANOMALIES OF 2-3 STANDARD DEVIATIONS ABOVE NORMAL OVERNIGHT. THE REGION NEEDS TO RAINFALL TOO. CONVECTIVE EVOLUTION AND MODE WILL MATTER...THOUGH CORFIDI VECTORS UTILIZING THE MESO BETA ELEMENTS OFF BUFKIT FOR THE GFS AND WRF PROFILES SHOW THINGS MOVING ALONG WITH THE FRONT. SPC HAS INCLUDED ENTIRE FORECAST AREA IN A SEVERE THUNDERSTORM WATCH THROUGH 1100 PM. && .SHORT TERM /2 AM WEDNESDAY THROUGH WEDNESDAY NIGHT/... A BAND OF MODERATE RAINFALL WILL PERSIST AFTER 06Z WITH RAINFALL AMOUNTS IN EXCESS OF AN INCH POSSIBLE...ESPECIALLY FROM THE CAPITAL REGION NORTH AND WEST. THE SHOWERS SHOULD END AROUND 12Z OVER WESTERN NEW ENGLAND...AS THE FRONT CLEARS THE FORECAST AREA. SUBSIDENCE QUICKLY TAKES PLACE ON WEDNESDAY WITH LINGERING SHOWERS ACROSS THE EASTERN COUNTIES ENDING BY NOON. COOLER AND DRIER AIR FILTERS IN THE WAKE OF THE COLD FRONT WITH AFTERNOON HIGH TEMPERATURES A GOOD 10 DEGREES COOLER THAN TODAYS UNDER PLENTY OF SUNSHINE. && .LONG TERM /THURSDAY THROUGH TUESDAY/... TROUGH AND A REINFORCING COLD FRONT WILL CROSS THE REGION THURSDAY AFTERNOON AND EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS... WITH ANOTHER SYSTEM SATURDAY AFTERNOON AND NIGHT. OTHERWISE DRY THROUGH THE PERIOD WITH NORMAL TO A LITTLE BELOW NORMAL TEMPS. ON TUESDAY A WARMER AND MORE HUMID AIRMASS WILL BEGIN TO MOVE IN. && .AVIATION /19Z MONDAY THROUGH SUNDAY/... EASTERN NEW YORK AND WESTERN NEW ENGLAND WILL BE IN A WARM SECTOR THIS AFTERNOON WITH A WARM FRONT LIFTING NORTH OF THE ADIRONDACKS. ISOLD TO WDLY SCT SHRAS AND TSRAS WILL CONTINUE TO DEVELOP AHEAD OF A COLD FRONT APPROACHING FROM THE ERN GREAT LAKES REGION AND THE SAINT LAWRENCE RIVER VALLEY TOWARDS 22Z. THE SHRAS AND TSRAS WILL INCREASE AHEAD OF THE COLD FRONT IN THE 22Z-04Z TIME FRAME. THE BEST CHANCE FOR THUNDERSTORMS LOOKS TO BE FROM KALB NORTH TO KGFL IN THIS TIME FRAME. FLIGHT CONDITIONS WILL GENERALLY BE VFR WITH SOME MVFR MIXED IN PRIOR TO 00Z. AFTER 00Z...IFR VSBYS AND ISOLD IFR CIGS WILL BE POSSIBLE. FOR NOW...WE LEANED TOWARDS MVFR CIGS AND VSBYS...EXCEPT AT KGFL. THE FRONT CLEARS THE REGION BETWEEN 09Z-12Z. THE WINDS WILL SHIFT FROM THE S/SW AT 5-10 KTS WITH GUSTS TO 18KTS...TO THE W/NW AT AROUND 10KTS WITH SOME GUSTS TO 20KTS. OUTLOOK... WED...VFR. ISOLD AM SHRA. THU...VFR. ISOLD AFTERNOON/EVENING SHRA/TSRA. FRI...VFR. NO SIG WX. SAT...VFR. CHANCE FOR SHRA/TSRA. SUN...VFR. && .FIRE WEATHER... SCATTERED SHOWERS/THUNDERSTORMS WILL CONTINUE TO DEVELOP LATE THIS AFTERNOON...AND WILL THEN BECOME MORE WIDESPREAD OVERNIGHT AS A COLD FRONT APPROACHES...WITH LOCALLY HEAVY RAINFALL POSSIBLE. THE FRONT WILL SHIFT EAST OF THE REGION WED MORNING...ENDING THE THREAT FOR SHOWERS FROM WEST TO EAST. EXPECT MINIMUM RELATIVE HUMIDITIES TO BE 40-50 PERCENT THIS AFTERNOON...AND 35-45 PERCENT FOR WED AFTERNOON. MAX RH SHOULD BE 90-100 PERCENT TONIGHT...AND AGAIN WED NT. MIXING HEIGHTS THIS AFTERNOON WILL RANGE FROM 4000-6000 FT ACROSS THE VALLEYS...AND 6000-8000 FT ACROSS THE WESTERN ADIRONDACKS/MOHAWK VALLEY REGION. MIXING HEIGHTS WILL BE A BIT LOWER FOR WED AFTERNOON...MAINLY 4000-5500 FT. HAINES INDICES WILL RANGE FROM 3 TO 5 THIS AFTERNOON...AND 4 TO 6 FOR WED AFTERNOON...WITH THE HIGHEST VALUES ACROSS THE CATSKILLS. && .HYDROLOGY... SCATTERED SHOWERS/TSTMS WILL CONTINUE TO DEVELOP THIS AFTERNOON...AND WILL BECOME MORE WIDESPREAD OVERNIGHT. THIS SHOULD PRODUCE AREAL QPF AMOUNTS OF 0.50-1.5 INCHES ACROSS THE WESTERN MOHAWK VALLEY...SRN ADIRONDACKS AND THE LAKE GEORGE SARATOGA REGION...WITH 0.25-0.75 EXPECTED FROM THE LOWER/MID HUDSON VALLEY...NW CT INTO THE BERKS. HOWEVER...DUE TO THE CONVECTIVE NATURE OF PRECIP...AND ANOMALOUSLY HIGH PWATS /ABOUT 150-175% OF NORMAL/...ALONG WITH SOME POTENTIAL FOR BACKBUILDING/TRAINING OF CONVECTION OVERNIGHT...LOCALIZED AMOUNTS OF 1.5 TO 3 INCHES WILL BE POSSIBLE. WITH RIVER LEVELS RUNNING SEASONABLY LOW AND HEAVY RAINFALL NOT EXPECTED TO BE WIDESPREAD...IT IS UNLIKELY THAT MAIN STEM RIVER FLOODING WILL OCCUR. HOWEVER...RURAL/URBAN AND SMALL STREAM FLOODING IS POSSIBLE IN ANY AREAS THAT RECEIVE MORE THAN 1.5-3 INCHES OF RAINFALL IN LESS THAN A 3 HOUR PERIOD. HIGH PRESSURE BUILDS IN WITH COOLER AND DRIER WEATHER FOR WED INTO EARLY THU. ANOTHER COLD FRONT WILL BRING ISOLD SHRAS AND TSRAS TO THE NRN EXTENT OF THE HSA ON THU. ANOTHER DRY STRETCH WITH COOLER THAN NORMAL TEMPS IS EXPECTED THU NIGHT THRU THE WEEKEND. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. &&
Hazardous weather outlook, Jun 19, 3:38 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 338 PM EDT TUE JUN 19 2007 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-201100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 338 PM EDT TUE JUN 19 2007 ...SEVERE THUNDERSTORM WATCH 421 IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON AND EVENING...AND AGAIN FRIDAY THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NECESSARY ACROSS EASTERN NEW YORK AND WESTERN NEW ENGLAND PRIOR TO 11 PM. PLEASE SEND REPORTS OF LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER...WINDS IN EXCESS OF 58 MPH...OR WIND DAMAGE BRINGING DOWN POWER LINES...LARGE TREE LIMBS AND TREES VIA THE SPOTTER REPORT FROM THE WEB PAGE...NYSPIN ...OR THE 1 800 SPOTTER NUMBERS. TAW
In the hours before
Local storm report, Jun 19, 4:08 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
408 PM EDT TUE JUN 19 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG RUSSIA 43.26N 75.08W
06/19/2007 HERKIMER NY LAW ENFORCEMENT
LARGE TREE LIMBS DOWN.
0230 PM TSTM WND DMG OHIO 43.32N 74.98W
06/19/2007 HERKIMER NY LAW ENFORCEMENT
TREES DOWN.
&&The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 3:01 PM EDT | Severe Thunderstorm Warning | ALY | Hamilton, Herkimer | 59 min |
| Jun 19, 3:57 PM EDT | Severe Thunderstorm Warning | ALY | Fulton, Hamilton, Herkimer | 63 min |
| Jun 19, 5:24 PM EDT | Severe Thunderstorm Warning | ALY | Schenectady | 51 min |
| Jun 19, 5:49 PM EDT | Severe Thunderstorm Warning | ALY | Schoharie | 56 min |
| Jun 19, 5:53 PM EDT | Severe Thunderstorm Warning | ALY | Saratoga | 67 min |
| Jun 19, 6:03 PM EDT | Severe Thunderstorm Warning | ALY | Albany | 72 min |
Nearby
Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.